MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer (se) evaluated the device and replaced the inspiratory electronics printed circuit board assembly (pcba), backplane pcba, breath delivery (bd) central processing unit (cpu) pcba.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.Upon review of the ventilator diagnostic logs by a cross functional team, it was determined that the potential cause of the reported event was an intermittent failure of the dc (direct current) to dc converter which may have lead to a loss of ventilation.If the replaced parts are returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator failed.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.
 
Additional Manufacturer Narrative
Additional codes added to evaluation code result and conclusion.Device evaluation summary: the communications backplane printed circuit board assembly (pcba) , inspiratory flow module (ifm) and breadth delivery(bd) central processing unit(cpu) pcba were returned to medtronic for further analysis.The parts were visually inspected and functionally tested with no anomalies identified.One dc (direct current) to dc converter pcba was returned to medtronic for further analysis.Upon visual inspection of the returned part, no anomalies were found.The board was functionally tested and during testing it was found that the c83 capacitor blew and was smoking.The cause of the observed condition was determined to be burnt c83 capacitor on dc-dc converter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key8855135
Report Number8020893-2019-00148
Device Sequence Number16701857
Product Code CBK
UDI-Device Identifier10884521171596
UDI-Public10884521171596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X1DEDRAC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1